Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 46, NWS Northern Indiana

September 13, 2016

NWS Northern Indiana issued this small craft advisory at Sep 13, 2016, 4:22 AM EDT. It took effect at Sep 14, 2016, 5:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2016, 4:22 AM EDT (08:22 UTC)
In effect from
Sep 14, 2016, 5:00 AM EDT
Expired
Sep 14, 2016, 3:35 PM EDT
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

781 
WHUS73 KIWX 130822
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EDT TUE SEP 13 2016

LMZ043-046-131630-
/O.NEW.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
422 AM EDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EDT
WEDNESDAY. 

* WINDS: BECOMING WEST TONIGHT AND THEN NORTH WEDNESDAY AT 10 TO
  15 KNOTS.

* WAVES: INCREASING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
942 
WHUS73 KIWX 131459
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 AM EDT TUE SEP 13 2016

LMZ043-046-132300-
/O.CON.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1059 AM EDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
WEDNESDAY...

* WINDS: BECOMING WEST TONIGHT AND THEN NORTH WEDNESDAY AT 10 TO 
  15 KNOTS. 

* WAVES: INCREASING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
490 
WHUS73 KIWX 132010
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EDT TUE SEP 13 2016

LMZ043-046-140430-
/O.CON.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
410 PM EDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
WEDNESDAY. 

* WINDS: SOUTHWEST 10 KNOTS THIS EVENING VEERING NORTH 15 KNOTS
  AFTER MIDNIGHT.

* WAVES: INCREASING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
462 
WHUS73 KIWX 140226
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 PM EDT TUE SEP 13 2016

LMZ043-046-141030-
/O.CON.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1026 PM EDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
WEDNESDAY. 

* WINDS: NORTH 10 TO 15 KNOTS.

* WAVES: INCREASING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
196 
WHUS73 KIWX 140827
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 AM EDT WED SEP 14 2016

LMZ043-046-141630-
/O.EXT.KIWX.SC.Y.0046.160914T0900Z-160915T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
427 AM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: NORTH 10 TO 15 KNOTS BECOMING NORTHEAST IN THE AFTERNOON.
  A FEW GUSTS TO 20 KNOTS IN THE MORNING.

* WAVES: 3 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
223 
WHUS73 KIWX 141501
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 AM EDT WED SEP 14 2016

LMZ043-046-142315-
/O.CON.KIWX.SC.Y.0046.000000T0000Z-160915T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1101 AM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

* WINDS: NORTH 10 TO 15 KNOTS BECOMING NORTHEAST IN THE 
  AFTERNOON. A FEW GUSTS TO 20 KNOTS IN THE MORNING. 

* WAVES: 3 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
621 
WHUS73 KIWX 141935
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT WED SEP 14 2016

LMZ043-046-142045-
/O.CAN.KIWX.SC.Y.0046.000000T0000Z-160915T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
335 PM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 3:35 AM EDT, 47 minutes earlier.

Area forecast discussion, Sep 13, 3:35 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
335 AM EDT TUE SEP 13 2016

.SYNOPSIS...
Issued at 332 AM EDT Tue Sep 13 2016

High pressure will drift east while a cold front moves into the
region late tonight and Wednesday. A chance of showers and a few
thunderstorms will accompany the front. Highs today will reach the
lower 80s and lows tonight will remain in the 60s. Cooler and
drier air will return for Thursday. The next chance for
precipitation arrives late Friday and continues into Saturday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 332 AM EDT Tue Sep 13 2016

Should begin to see high clouds increase today as northern stream
short wave approaches the Great Lakes Region. Much of the area to
start the day mostly sunny but high clouds increasing will yield
partly cloudy mid day and mostly cloudy northwest this afternoon.
Highs to top around 80 northwest and near mid 80s southeast.

Still looks like best dynamics will remain north while deeper
moisture is confined well south of area tonight. Narrow moisture
axis to accompany surface front with weak convergence and weak
MUCAPE overnight in the 500-1000 j/kg range. Expecting some showers
and isolated thunder but probably looking at scattered coverage over
the northwest half of CWA. Clouds will keep temps mild with lows in
the middle 60s.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 332 AM EDT Tue Sep 13 2016

As northern stream short wave moves through the Upper Great
Lakes...weak surface front will slide southward on Wednesday. Weak
convergence becomes even more diffuse during the day with best
instability and moisture axis south of the CWA by afternoon.
Continued low chance pops for any residual showers along front
itself. Will see clouds gradually clear from north to south in wake
of this front.

High pressure to follow and slide across the Great Lakes. This
should keep the area dry and mild through Thursday night. Stronger
northern stream short wave then approaches Friday with return flow
developing and increasing moisture with a better GOMEX feed compared
to early week system. This should allow for decent area of showers
and thunderstorms to develop and move into the area Friday night
into Saturday. Stopped short of likely PoPs with some timing issues
but models have been fairly consistent with this signal past several
days and modest average rainfall amounts of a quarter to three
quarters of an inch look possible at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 216 AM EDT Tue Sep 13 2016

A cold front will approach northern Indiana tonight, with shower
chances increasing overnight. For now, have kept showers out of
the TAFs given a better chance for rain after 06Z, especially at
South Bend. Conditions should remain VFR.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.